Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The $C^*$-algebras of infinite graphs


Authors: Neal J. Fowler, Marcelo Laca and Iain Raeburn
Journal: Proc. Amer. Math. Soc. 128 (2000), 2319-2327
MSC (1991): Primary 46L55
DOI: https://doi.org/10.1090/S0002-9939-99-05378-2
Published electronically: December 8, 1999
MathSciNet review: 1670363
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We associate $C^*$-algebras to infinite directed graphs that are not necessarily locally finite. By realizing these algebras as Cuntz-Krieger algebras in the sense of Exel and Laca, we are able to give criteria for their uniqueness and simplicity, generalizing results of Kumjian, Pask, Raeburn, and Renault for locally finite directed graphs.


References [Enhancements On Off] (What's this?)

  • 1. T. Bates, D. Pask, I. Raeburn and W. Szyma\'{n}ski, The $C^*$-algebras of row-finite graphs, The University of Newcastle, preprint, 1999.
  • 2. B. Blackadar, Shape theory for $C^*$-algebras, Math. Scand. 56 (1985), 249-275. MR 87b:46074
  • 3. J. Cuntz, Simple $C^*$-algebras generated by isometries, Comm. Math. Phys. 57 (1977), 173-185. MR 57:7189
  • 4. J. Cuntz, A class of $C^*$-algebras and topological Markov chains II: reducible chains and the Ext-functor for $C^*$-algebras, Invent. Math. 63 (1981), 25-40. MR 82f:46073b
  • 5. J. Cuntz and W. Krieger, A class of $C^*$-algebras and topological Markov chains, Invent. Math. 56 (1980), 251-268. MR 82f:46073a
  • 6. R. Exel, M. Laca and J. C. Quigg, Partial dynamical systems and $C^*$-algebras generated by partial isometries, The University of Newcastle, preprint, 1997.
  • 7. R. Exel and M. Laca, Cuntz-Krieger algebras for infinite matrices, J. reine angew. Math., to appear.
  • 8. N. J. Fowler and I. Raeburn, The Toeplitz algebra of a Hilbert bimodule, Indiana Univ. Math. J., to appear.
  • 9. M. Fujii and Y. Watatani, Cuntz-Krieger algebras associated with adjoint graphs, Math. Japon. 25 (1980), 501-506. MR 83d:46069b
  • 10. A. an Huef and I. Raeburn, The ideal structure of Cuntz-Krieger algebras, Ergod. Th. and Dynam. Sys. 17 (1997), 611-624. MR 98k:46098
  • 11. A. Kumjian, D. Pask, I. Raeburn and J. Renault, Graphs, groupoids and Cuntz-Krieger algebras, J. Funct. Anal. 144 (1997), 505-541. MR 98g:46083
  • 12. A. Kumjian, D. Pask and I. Raeburn, Cuntz-Krieger algebras of directed graphs, Pacific J. Math. 184 (1998), 161-174. CMP 98:13
  • 13. M. H. Mann, I. Raeburn and C. E. Sutherland, Representations of finite groups and Cuntz-Krieger algebras, Bull. Austral. Math. Soc. 46 (1992), 225-243. MR 93k:46046
  • 14. M. Pimsner, A class of $C^*$-algebras generalizing both Cuntz-Krieger algebras and crossed products by $\mathbb Z$, Fields Inst. Comm. 12 (1997), 189-212. MR 97k:46069

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L55

Retrieve articles in all journals with MSC (1991): 46L55


Additional Information

Neal J. Fowler
Affiliation: Department of Mathematics, The University of Newcastle, New South Wales 2308, Australia
Email: neal@math.newcastle.edu.au

Marcelo Laca
Affiliation: Department of Mathematics, The University of Newcastle, New South Wales 2308, Australia
Email: marcelo@math.newcastle.edu.au

Iain Raeburn
Affiliation: Department of Mathematics, The University of Newcastle, New South Wales 2308, Australia
Email: iain@math.newcastle.edu.au

DOI: https://doi.org/10.1090/S0002-9939-99-05378-2
Received by editor(s): September 11, 1998
Published electronically: December 8, 1999
Additional Notes: This research was supported by the Australian Research Council.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society